Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2014, 10:26 PM MDT for Hettinger County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2014, 10:26 PM MDT (04:26 UTC)
- Expired
- Jun 16, 2014, 11:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hettinger County, ND
The radar
The Bismarck radar (KBIS), 143 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS53 KBIS 170426
SVRBIS
NDC041-170530-
/O.NEW.KBIS.SV.W.0048.140617T0426Z-140617T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1026 PM MDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 1130 PM MDT
* AT 1024 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
ENGLAND...OR 26 MILES SOUTH OF DICKINSON...AND MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REGENT AND HAVELOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4660 10237 4631 10243 4644 10292 4658 10286
TIME...MOT...LOC 0426Z 285DEG 22KT 4650 10278
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS3 follow-up statements
794
WWUS53 KBIS 170440
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CDT MON JUN 16 2014
NDC041-170530-
/O.CON.KBIS.SV.W.0048.000000T0000Z-140617T0530Z/
HETTINGER ND-
1040 PM MDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HETTINGER COUNTY UNTIL 1130 PM MDT...
AT 1039 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF REGENT...OR 28 MILES SOUTH OF DICKINSON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAVELOCK AND REGENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4657 10239 4631 10243 4643 10284 4657 10280
TIME...MOT...LOC 0439Z 285DEG 22KT 4648 10267
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS343
WWUS53 KBIS 170459
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1159 PM CDT MON JUN 16 2014
NDC041-170530-
/O.CON.KBIS.SV.W.0048.000000T0000Z-140617T0530Z/
HETTINGER ND-
1059 PM MDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HETTINGER COUNTY UNTIL 1130 PM MDT...
AT 1058 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REGENT...OR
32 MILES NORTH OF HETTINGER...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REGENT AND RURAL AREAS OF CENTRAL HETTINGER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4657 10239 4634 10244 4640 10264 4648 10268
4656 10262
TIME...MOT...LOC 0459Z 285DEG 22KT 4645 10250
HAIL...1.00IN
WIND...60MPH
$$
MATHEWS875
WWUS53 KBIS 170520
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1220 AM CDT TUE JUN 17 2014
NDC041-170530-
/O.EXP.KBIS.SV.W.0048.000000T0000Z-140617T0530Z/
HETTINGER ND-
1120 PM MDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HETTINGER COUNTY WILL
EXPIRE AT 1230 AM CDT/1130 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4657 10239 4634 10244 4640 10264 4648 10268
4656 10262
TIME...MOT...LOC 0520Z 285DEG 22KT 4642 10232
$$
MATHEWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:05 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 16, 9:05 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1005 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 1005 PM CDT MON JUN 16 2014 FOLLOWING THE LATEST RADAR TRENDS THROUGH 03 UTC AND THE 01-02 UTC RAP/HRRR...CONVECTION AND THE SEVERE THREAT WILL CONTINUE TO SLOWLY DECREASE WITH SUNSET ACROSS THE SOUTHWEST. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT ACROSS THE WEST AS IMPULSES CONTINUE TO EJECT OUT OF THE SIGNIFICANT UPPER LEVEL LOW ACROSS THE INTERMOUNTAIN WEST. SEVERE WEATHER IS NOT EXPECTED. UPDATE ISSUED AT 558 PM CDT MON JUN 16 2014 FOLLOWING THE 20-21 UTC RAP/HRRR RUNS...SUPPORTED BY STABLE 18 UTC NAM/GFS BUFR SOUNDINGS AND THE LACK OF A CUMULUS FIELD LATE THIS AFTERNOON...REMOVED POPS GENERALLY ALONG AND EAST OF NORTH DAKOTA HIGHWAY 3. ACROSS THE SOUTHWEST ISOLATED CELLS HAVE DEVELOPED. HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES APPEAR TO BE LIMITING INTENSITY. ML CAPE OF 1500-2000 J/KG WITH DEEP LAYER SHEAR OF 40 KTS IS IN PLACE ACROSS THE SOUTHWEST. WILL CONTINUE TO MONITOR FOR SEVERE CONVECTION...HOWEVER...THE COVERAGE OF ANY SEVERE THREAT WILL BE ISOLATED. FINALLY...GIVEN UPSLOPE EASTERLY FLOW...DID ADD A MENTION OF PATCHY FOG TO THE SOUTHWEST TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 250 PM CDT MON JUN 16 2014 MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM CHANCE...GO FIGURE. SURFACE LOW PRESSURE SITUATED OVER SOUTHEAST MONTANA WITH AN INVERTED TROUGH INTO WEST CENTRAL SOUTH DAKOTA. ORGANIZED CONVECTION ACROSS SOUTH DAKOTA AND INTO MINNESOTA ALONG AN OLD BOUNDARY. LATEST SHORT RANGE GUIDANCE SUGGESTS THAT DESTABILIZATION SHOULD CONTINUE TO OCCUR OVER SOUTHWEST NORTH DAKOTA LATE THIS AFTERNOON ALONG A DEVELOPING BOUNDARY INTO CENTRAL NORTH DAKOTA. THE LAST FEW RUNS OF THE HRRR INDICATE CONVECTION DEVELOPING IN WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND TRACKING EAST INTO CENTRAL NORTH DAKOTA. BUMPED UP POPS TO CHANCE CATEGORY IN THE WEST THIS AFTERNOON...AND WILL MENTION THE POSSIBILITY OF SEVERE STORMS. LATEST ITERATIONS OF THE HRRR AND RAP CONTINUE TO DIMINISH CONVECTION AS IT MOVES INTO CENTRAL NORTH DAKOTA THIS EVENING. ON TUESDAY...THE UPPER LOW OVER THE WESTERN U.S. MOVES INTO THE NORTHERN ROCKIES. UPPER LEVEL ASCENT WILL BE FOCUSED OVER EASTER MONTANA...BUT AS WE MOVE THROUGH THE DAY...THE HEAVY PRECIPITATION POTENTIAL WILL MOVE CLOSE TO THE NORTH DAKOTA BORDER. CONSIDERED A FLASH FLOOD WATCH...BUT WITH THE INCREASED POTENTIAL HOLDING OFF UNTIL AT LEAST TUESDAY AFTERNOON BUT MORE LIKE TUESDAY EVENING THROUGH WEDNESDAY MORNING...WILL LET THE NEXT SHIFT TAKE ANOTHER LOOK. PREVIOUS SHIFT HAD ADDED THE MENTION OF HEAVY RAIN TO THE FAR WEST AND WILL CONTINUE THIS AGAIN. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 250 PM CDT MON JUN 16 2014 THE MEDIUM RANGE MODELS CONTINUE TO PROG AN UNSETTLED WEATHER PATTERN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH MUCH OF THE WORK WEEK. THE MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT REGARDING MOVING THE UPPER LOW EASTWARD AND MOVING A RIDGE INTO THE DAKOTAS BY THE WEEKEND. THE MODELS ARE CONSISTENT IN THE NEAR TERM PLACING THE LARGE UPPER LEVEL LOW OVER THE NORTHERN US ROCKIES STATES TUESDAY NIGHT...WITH THE LOW LIFTING NORTHEAST INTO SOUTHERN SASKATCHEWAN THURSDAY...AND MOVING IT EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY. TUESDAY NIGHT THROUGH THURSDAY: ON TUESDAY NIGHT A SURFACE LOW IS FORECAST TO EXTEND FROM A LOW OVER KANSAS NORTHWESTWARD ACROSS WESTERN SOUTH DAKOTA INTO EASTERN MONTANA. THIS SURFACE BOUNDARY IS FORECAST TO LIFT NORTHEASTWARD INTO NORTH DAKOTA WEDNESDAY MORNING...AND INTO SOUTH CENTRAL CANADA WEDNESDAY NIGHT/THURSDAY. DURING THIS TIME THE INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN PLACE. A LOW LEVEL JET BRINGING PLENTY OF MOISTURE AND ADDITIONAL FORCING FOR THUNDERSTORM DEVELOPMENT...COMBINED WITH THE SURFACE BOUNDARY...AND THE STRONG UPPER LEVEL JET ASSOCIATED WITH THE UPPER LOW WILL BRING PLENTY OF CAPE AND SHEAR FOR SUSTAINING THUNDERSTORMS. AT THIS TIME IT APPEARS THE BEST CHANCE FOR SEVERE STORMS TUESDAY NIGHT WILL BE ALONG AND SOUTH OF HIGHWAY 2. BY WEDNESDAY THE THREAT IS MAINLY ALONG AND EAST OF HIGHWAY 85. BY THURSDAY AFTERNOON AND NIGHT...THE UPPER LEVEL LOW SHOULD BE NEAR THE ND/MT/SASKATCHEWAN BORDER. THIS IS FAVORABLE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT AND FRIDAY THE UPPER LOW MOVES EAST ACROSS THE STATE...WITH CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS. TUESDAY NIGHT THROUGH FRIDAY NIGHT: BY THE END OF THE WEEK THERE WILL HAVE BEEN A GOOD CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS - WITH THE ADDITIONAL THREAT OF HEAVY RAINS. WILL CONTINUE TO HIGHLIGHT THE HEAVY RAIN THREAT ACROSS THE FORECAST AREA IN THE HAZARDOUS WEATHER OUTLOOK. SATURDAY THROUGH MONDAY...THE MODELS ARE IN BETTER AGREEMENT AND BUILD A WEAK SHORTWAVE RIDGE OVER MONTANA/DAKOTAS. A FEW WEAK UPPER LEVEL IMPULSES MOVING THROUGH THE WEAK RIDGE WILL RESULT IN ONLY SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 1005 PM CDT MON JUN 16 2014 ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS WESTERN NORTH DAKOTA. KDIK REMAINS THE MOST LIKELY TERMINAL TO BE IMPACTED. WITH EASTERLY UPSLOPE FLOW TONIGHT...MVFR/IFR FOG AND STRATUS IS EXPECTED TO DEVELOP AT KDIK AND POSSIBLY KISN AND KBIS. KMOT AND KJMS LOOK TO REMAIN ON THE FRINGE OF THIS FOG AND STRATUS DEVELOPMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...TWH LONG TERM...JV AVIATION...AYD
Hazardous weather outlook, Jun 16, 8:57 PM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 957 PM CDT MON JUN 16 2014 NDZ018>021-031>034-040>045-180300- DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 957 PM CDT MON JUN 16 2014 /857 PM MDT MON JUN 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. A FEW STORMS COULD BE STRONG TO SEVERE ACROSS THE SOUTHWEST WITH LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY. THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND THURSDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING MAINLY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-180300- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 957 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY. THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY AFTERNOON INTO WEDNESDAY MORNING. FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-180300- BOTTINEAU- 957 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY. THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011>013-022-023-025-035>037-046>048-050-051-180300- RENVILLE-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 957 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY. THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY AFTERNOON INTO WEDNESDAY MORNING. FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Local storm report, Jun 16, 7:27 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 SE SOUTH HEART 46.83N 102.95W
06/16/2014 E2.75 INCH STARK ND PUBLIC
MOSTLY QUARTER SIZED HAIL WITH SOME BASEBALL SIZED HAIL
&&
MMATHEWSLocal storm report, Jun 16, 7:42 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 SE SOUTH HEART 46.85N 102.98W
06/16/2014 E2.00 INCH STARK ND PUBLIC
REPORT RELAYED BY MEDIA. HAIL SIZE ESTIMATED FROM
PHOTO.
&&
AYDLocal storm report, Jun 16, 8:27 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO 13 SSW DICKINSON 46.71N 102.90W
06/16/2014 STARK ND PUBLIC
REPORT RELAYED BY LAW ENFORCEMENT. TORNADO TOUCHDOWN
REPORTED. NO FURTHER DETAILS.
&&
AYDSpecial weather statement, Jun 16, 8:59 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT MON JUN 16 2014
NDZ033-170400-
STARK-
859 PM MDT MON JUN 16 2014
...STRONG THUNDERSTORMS IN SOUTH CENTRAL STARK COUNTY...
AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEFOR...OR 13 MILES SOUTHEAST OF
DICKINSON...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEFOR...
GLADSTONE...
RICHARDTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4663 10273 4681 10275 4699 10214 4698 10210
4663 10210
TIME...MOT...LOC 0257Z 266DEG 17KT 4673 10260
SCHECK/MMLocal storm report, Jun 16, 10:00 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 14 NE REGENT 46.56N 102.35W
06/16/2014 E1.75 INCH HETTINGER ND TRAINED SPOTTER
VERY HEAVY RAINFALL ALSO REPORTED
&&
MMATHEWSLocal storm report, Jun 16, 10:21 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL NEW ENGLAND 46.54N 102.87W
06/16/2014 E0.88 INCH HETTINGER ND CO-OP OBSERVER
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:13 PM MDT | Special Weather Statement | BIS | Hettinger | 32 min |
| Jun 16, 6:43 PM MDT | Special Weather Statement | BIS | Golden Valley | 32 min |
| Jun 16, 6:57 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 63 min |
| Jun 16, 7:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jun 16, 7:09 PM MDT | Tornado Warning | BIS | Stark | 36 min |
| Jun 16, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 60 min |
| Jun 16, 8:25 PM MDT | Tornado Warning | BIS | Stark | 35 min |
| Jun 16, 8:59 PM MDT | Special Weather Statement | BIS | Stark | 61 min |
| Jun 16, 9:15 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 45 min |
| Jun 16, 10:09 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 66 min |
| Jun 16, 11:04 PM MDT | Special Weather Statement | BIS | Morton | 56 min |
| Jun 17, 12:26 AM MDT | Special Weather Statement | BIS | Slope | 34 min |
| Jun 17, 4:37 PM MDT | Flash Flood Watch | BIS | Adams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.